Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 335, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 1998, 1:35 PM CDT for Lawrence County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 1998, 1:35 PM CDT (18:35 UTC)
- Expired
- Jun 20, 1998, 2:25 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 1:55 PM CDT | Hail 0.75 | Lawrenceburg, TN | Lawrence county EMA reported dime size hail just south of the city. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974 WUUS1 KBNA 201837 RRA SVRBNA TNC099-201925- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 135 PM CDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 225 PM CDT * AT 135 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF LAWRENCEBURG OR 4 MILES WEST OF GAITHERVILLE MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... GAITHERVILLE AT 150 PM CDT LEOMA AT 150 PM CDT DUNN AT 155 PM CDT LAWRENCEBURG AT 155 PM CDT ETHERIDGE AT 200 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:12 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 20, 9:12 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 912 AM CDT SAT JUN 20 1998 MRNG BNA SOUNDING MODERATELY UNSTABLE...ALTHO MID AND UPR LVLS REMAIN DRY. AREA OF PCPN IN W TN SLO TO MV E. W/ A LTL SFC HEATING AND CAP EROSION BLV THIS WL CHANGE. CURNT ZFP LOOKS OK...BUT WUD CHANGE PARTLY CLOUDY IN PD 1 FCST TO PARTLY SUNNY AND REMOVE MENTION OF DENSE FOG. TEMPS AND POPS ARE FINE. 08
In the hours before
Local storm report, Jun 20, 1:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM TN WIND DAMAGE
06/20/98 SMITH BARN DAMAGED AND TREES
DOWN IN SOUTHERN SMITH
COUNTY REPORTED BY SHERIFFThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 50 min |
| Jun 20, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 31 min |
| Jun 20, 1:10 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 50 min |
| Jun 20, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 47 min |
| Jun 20, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Wilson | 63 min |
| Jun 20, 2:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 52 min |
| Jun 20, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 48 min |
| Jun 20, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 34 min |
| Jun 20, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 48 min |
| Jun 20, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 49 min |
| Jun 20, 5:50 PM CDT | Flash Flood Warning | OHX | Marshall, Maury | 2 hr |
| Jun 20, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 47 min |
| Jun 20, 6:18 PM CDT | Tornado Warning | OHX | Robertson | 37 min |
| Jun 20, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 50 min |
| Jun 20, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 48 min |
| Jun 20, 6:54 PM CDT | Tornado Warning | OHX | Davidson | 36 min |
| Jun 20, 6:58 PM CDT | Tornado Warning | OHX | Wilson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.